Alert archive / Kentucky / River Flood Warnings in 2018

River Flood Warning 4, NWS Paducah, KY

February 12, 2018McCracken County, Kentucky; Massac County, Illinois

NWS Paducah, KY issued this river flood warning at Feb 12, 2018, 8:48 PM CST for McCracken County, Kentucky; Massac County, Illinois. It took effect at Feb 14, 2018, 6:00 AM CST. It was in force for 32 days.

The area

The counties it named.

The facts

Issued
Feb 12, 2018, 8:48 PM CST (02:48 UTC)
In effect from
Feb 14, 2018, 6:00 AM CST
Expired
Mar 18, 2018, 11:05 AM CDT
In force
32 days
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Flood severity
Minor

Counties Massac County, IL, McCracken County, KY

The radar

The Paducah radar (KPAH), 9 km from the middle of the area, began a volume at 02:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this river flood warning went out at Feb 12, 5:49 PM CST, 2 hours 59 minutes earlier.

Area forecast discussion, Feb 12, 5:49 PM CST, 2 hours 59 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
549 PM CST Mon Feb 12 2018

.UPDATE...
Issued at 549 PM CST Mon Feb 12 2018

Updated aviation discussion.

&&

.SHORT TERM...(Tonight through Wednesday night)
Issued at 109 PM CST Mon Feb 12 2018

Early this afternoon, strong high pressure extended from the Upper
Midwest to the TX Gulf Coast. Across our region, occasional high
clouds prevailed, along with chilly northeast winds about the
high. The high tonight through Tuesday will head east, allowing
for southerly backside flow to develop, the start of what will be
a noticeable warming trend. H5 heights will rise about 100dm as
well. Dry tonight and Tuesday.

Tuesday night through Wednesday night, energetic WSW flow aloft
will interact with warm conditions and greater low level moisture.
The result will be a chance of showers and a few thunderstorms
Tuesday night through Wednesday night. Best chance of thunder will
be late Tuesday night through midday Wednesday. Otherwise
increasing clouds. Used a model consensus for the short term
forecast.

.LONG TERM...(Thursday through Monday)
Issued at 109 PM CST Mon Feb 12 2018

Average confidence in the extended with lower confidence in the
timing of the systems.

Starting Thursday we will have high pressure to our east with a low
and attendant cold front over the plains. This will place our region
in a strong and gusty southwest flow. The end result will be well
above normal temperatures with highs in the 60s approaching 70.
Thursday night a cold front will come through with much colder air
in its wake. Surface instability is lacking but there are some
elevated parameters that suggest some thunder may be possible with
elevated LI's negative 2 to 3 and K index reading around 30. In
contrast showalters stay positive. So will leave thunder out for now
but monitor for possible introduction with later runs and or
collaboration calls for it. The GFS is much faster at moving this
system out than the ensembles...ECMWF or Canadian. The blend of
course will weight closer to the majority so will hold onto pops
longer than the GFS. WPC has us getting anywhere from a half inch
over the Ozarks to over an inch toward the Evansville Indiana region
for that time frame. High pressure will move through the area
Saturday and off to the east coast late in the weekend. This again
will place us in a southwest flow with moderating temperatures ahead
of the next cold front Sunday night into the first part of next
week. As of the latest sounding elevated thunder may be possible
next week.

&&

.AVIATION...
Issued at 549 PM CST Mon Feb 12 2018

As the center of high surface pressure in the Upper Midwest
continues to move eastward, northeasterly winds across the PAH
forecast area are forecast to veer to southerly Tue afternoon. VFR
conditions are expected, with increasing cloudiness late.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.
&&

AVIATION...DB
Hazardous weather outlook, Feb 12, 1:12 PM CST, 7 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
112 PM CST Mon Feb 12 2018

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-131100-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
112 PM CST Mon Feb 12 2018

This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 12, 8:48 PM CSTRiver Flood WarningPAHDaviess, Henderson26 days
Feb 12, 8:48 PM CSTRiver Flood WarningPAHHenderson, Union29 days

Nearby

River Flood Warnings in Kentucky, 2018River Flood Warnings in Illinois, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.